Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 3, NWS Shreveport, LA

February 23, 2004Nacogdoches County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 23, 2004, 11:08 AM CST for Nacogdoches County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 23, 2004, 11:08 AM CST (17:08 UTC)
Expired
Feb 23, 2004, 12:00 PM CST
In force
52 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Nacogdoches County, TX

The radar

The Shreveport radar (KSHV), 122 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 5.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2004-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2004-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

458 
WUUS54 KSHV 231708
SVRSHV
TXC347-231800-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1108 AM CST MON FEB 23 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NACOGDOCHES COUNTY IN EASTERN TEXAS

* UNTIL NOON CST

* AT 1104 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 11 MILES WEST OF NACOGDOCHES...AND MOVING
  NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES NORTHWEST OF NACOGDOCHES BY 1120 AM CST

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  NACOGDOCHES COUNTY IN EASTERN TEXAS
UNTIL NOON CST.

LAT...LON 3165 9500 3152 9483 3170 9442 3185 9455

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 2:56 AM CST, 8 hours 12 minutes earlier.

Area forecast discussion, Feb 23, 2:56 AM CST, 8 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT
256 AM CST MON FEB 23 2004

.DISCUSSION...
SOUTHWEST FLOW TO CONTINUE AHEAD OF UPPER TROUGH ALONG THE
WEST COAST TODAY...UPPER LOW MOVING REDEVELOPING TO WEST TX
BY 24/12...WITH MODELS IN CLOSE AGREEMENT...THEN MOVING IT
EAST ACROSS TX AND INTO LA TUESDAY NIGHT AND EAST OF THE
AREA ON WED...BUT COULD STILL BE SOME RAIN IN THE WRAP AROUND
CLOUDS AT LEAST WED MORNING. SURFACE LOW TO BE OVER WEST TX
TODAY AND MOVE OR REDEVELOP TO THE GULF COAST NEAR HOU ON
TUESDAY AND MOVE TO SOUTHEAST LA BY WED MORNING. COULD BE
SOME HEAVY RAIN TUESDAY AND TUESDAY NIGHT ACROSS EAST TX
INTO NORTH LA. FFG IS ON THE LOW SIDE...SO A WATCH MAY BE
NEEDED...BUT WILL HOLD OFF ON THAT AT THIS TIME. RAIN OVER
THE SOUTHERN AND EASTERN SECTIONS...ASSOCIATED WITH WAA AND
ISENTROPIC LIFT...SHOULD DECREASE DURING THE DAY AS LOW LEVEL
FLOW WEAKENS AND BECOMES MORE SOUTHWEST OR WEST. WILL MORE THAN
LIKELY BE A LULL IN THE RAIN TONIGHT...UNTIL THE UPPER LOW MOVES
CLOSER ON TUESDAY...BEST CHANCE OF RAIN TONIGHT SHOULD BE OVER
THE WEST...IF THE ETA IS CORRECT...SINCE IT IS A LITTLE FASTER
IN MOVING THE RAIN BACK IN. HOWEVER THE GFS SEEMS TO HAVE THE
BETTER HANDLE ON THE CURRENT RAIN AND SHORT WAVE...VORT MAX OVER
NORTHERN MEXICO...WHICH IS PROGGED TO WEAKEN AS IT MOVES NORTHEAST
TODAY.

IV

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  58  53  57  42 /  80  50  80  80
MLU  55  51  58  43 /  80  50  80  80
TXK  57  49  55  40 /  70  50  80  80
TYR  60  51  54  39 /  70  70  90  70
LFK  63  54  58  42 /  80  70  90  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&
Hazardous weather outlook, Feb 23, 6:00 AM CST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CST MON FEB 23 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-231800-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CST MON FEB 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL MOVE NORTHEAST ACROSS THE REGION
TODAY. THE STORMS WILL MOSTLY LIKELY BE TO THE SOUTHEAST OF A LINE
FROM EL DORADO ARKANSAS TO SHREVEPORT TO RUSK TEXAS TODAY. SOME OF
THE STORMS WILL PRODUCE HEAVY RAIN ACROSS NORTH LOUISIANA...MAINLY
THIS MORNING. SHOWERS AND THUNDERSTORMS SHOULD DECREASE IN COVERAGE
DURING THE AFTERNOON AND EVENING HOURS...BUT WILL SPREAD BACK INTO
EAST TEXAS AFTER MIDNIGHT AHEAD OF AN UPPER LEVEL STORM SYSTEM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY...
AN UPPER LEVEL LOW WILL MOVE ACROSS EAST TEXAS TUESDAY AND
INTO LOUISIANA TUESDAY NIGHT AND EAST OF THE REGION ON WEDNESDAY.
RAIN AND THUNDERSTORMS WILL SPREAD FROM WEST TO EAST ACROSS THE
REGION TUESDAY AND TUESDAY NIGHT...BEFORE ENDING ON WEDNESDAY.
HEAVY RAIN WILL BE POSSIBLE ACROSS EAST TEXAS ON TUESDAY AND
ACROSS THE EASTERN SECTIONS OF EAST TEXAS AND NORTH LOUISIANA
TUESDAY NIGHT. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 10:32 AM CSTSevere Thunderstorm WarningSHVAngelina, Cherokee43 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.